ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Free vibrations of non-linear cubic spring mass systems in the presence of coulomb damping

Bapat, VA and Srinivasan, P (1970) Free vibrations of non-linear cubic spring mass systems in the presence of coulomb damping. In: Journal of Sound and Vibration, 11 (1). pp. 121-137.

[img] PDF
free.pdf - Published Version
Restricted to Registered users only

Download (585Kb) | Request a copy
Official URL: http://dx.doi.org/10.1016/S0022-460X(70)80112-2

Abstract

An exact solution for the free vibration problem of non-linear cubic spring mass system with Coulomb damping is obtained during each half cycle, in terms of elliptic functions. An expression for the half cycle duration as a function of the mean amplitude during the half cycle is derived in terms of complete elliptic integrals of the first kind. An approximate solution based on a direct linearization method is developed alongside this method, and excellent agreement is obtained between the results gained by this method and the exact results. © 1970 Academic Press Inc. (London) Limited.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 04 Jun 2010 09:35
Last Modified: 19 Sep 2010 06:08
URI: http://eprints.iisc.ernet.in/id/eprint/28277

Actions (login required)

View Item View Item